Patient Comments: Hyperglycemia - Describe Your Experience

Please describe your experience with hyperglycemia.

Comment from: Suzy, 45-54 Female (Patient) Published: January 30

I learned that I had diabetics 2 last August. I do not have insurance, for the last 2 weeks I have been extremely thirsty and nauseous. I do have some metformin 500mg tablets. Today I was very dizzy, got hot flashes, and nauseous. I checked my sugar level and it was 458! Tried to go walking but I'm short of breath. Couple of people just suggested the cinnamon and cider vinegar, just read an article on okra and slicing off the ends and in the middle, put in a glass of water and soak overnight.

Was this comment helpful?Yes
Comment from: almageecruises, 65-74 Male (Patient) Published: November 17

I am wondering what happens with mental abilities with Type 2. We have a friendly card game couple times a month. Last game I took my 2 1k mg glumetza ER (recent change from metformin) with food just before going. I didn't check blood sugar. I played the worst ever for about 3 or 4 hours. I played well the last two hours. We gamers have discovered the use of cough syrup before or during the game has a negative effect on our playing skill. We will ask someone after they make a bone headed play. I checked my hypo symptoms and no mention is made of mental effects. What is the mental effects of type 2 and treatments for it.

Was this comment helpful?Yes
Comment from: Becky, 7-12 Male (Caregiver) Published: October 20

My son is 12 years old. He was diagnosed with type 1 in 5th grade when he was 10 on Jan 8, 2009. We were doing really well at managing it and he was for the most part independent. All of a sudden about 1 month ago we had to call the ambulance 3 mornings in a row and administer glucagon injections due to blood sugars in the 20's, him seizing and unresponsiveness. He had some memory loss after those episodes regarding if he had gone to school that week or done his homework. The doctor seems to think possibly he was injecting himself with extra humalog trying to get out of school etc or in a confused low state and done it and not known. This has continued and now he is in the hospital and has been for 5 days and his blood sugars are staying between mid 300s and in the 400s. No one knows what's wrong. He's getting more insulin than he has in the past month. CBC, CMP all normal. Sonogram of pancreas has ruled out an insulinoma. I too am ready to have my son back and be better. The Doctor said no reason for type 1 patients to not have a normal life if they take care of themselves!!!!

Was this comment helpful?Yes
Comment from: Oksana L., 35-44 Female Published: March 01

I only had gestational diabetes 7 years ago and have been fine since then. I frequently eat and snack. When I am hungry, I feel weak and dizzy, but my sugar is normal. I've had a lot of stress recently at work as an attorney plus lack of regular meals during the day. I started feeling like I was about to pass out, silver dots in the eyes, hands tremoring, etc. My sugar was 172, 166. Even on fasting in the morning it was 125. Shocker! No thirst but hunger. Increased heart beat, numbness in one-two fingers, sweating, hyper active then feel sleepy. I've decided to take control of my stress- exercise more, always bring food with me, less sweets.

Was this comment helpful?Yes
Comment from: tbaselj, 35-44 Female (Patient) Published: October 07

I have type 2 diabetes, and when I go hyperglycemic, I get thirsty, fatigued, and nauseated. My doctor says that nausea is not a usual symptom, but I get it every time. I use Januvia and Metformin to treat my diabetes. Unfortunately, I rarely exercise and sometimes my raging sweet tooth gets the better of me. I also work full-time midnights and eat two meals a day when working because I sleep through lunch. Luckily, I work at a hospital and am only two floors above the ER.

Was this comment helpful?Yes
Comment from: babskubes, 45-54 Female (Patient) Published: May 20

I am 45 years old and was diagnosed with hyperglycemia when I was about 14 years old. I never have known much about it – nobody in my immediate family has it or diabetes. I have found recently that if I eat candy or sweets it will put me to sleep in about 20 minutes, if I am not moving around. I am also tired and have no energy to get things done. I can't seem to lose any weight. I am not grossly big, but about 30 pounds overweight. I have recently been diagnosed with bone-on-bone arthritis in both knees, so know I need to get the weight off to keep them from hurting. I am just trying to figure out why I get light headed and sometimes dizzy. It scares me that I can get really dizzy and pass out. I have done that before and have had seizures.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Diabetes and Hyperglycemia - Treatment Question: How was your hyperglycemia treated?
Hyperglycemia and Diabetes - Symptoms Question: What were the symptoms of your hyperglycemia?
Hyperglycemia - Prevention Question: In what ways do you try to prevent hyperglycemia?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.


Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

STAY INFORMED

Get the Latest health and medical information delivered direct to your inbox!